Debris Flow, X W San Diego
- When
- February 24, 12:15 PM PST
- Where
- X W San Diego forecast zone
- Property damage
- $1.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A landslide forced evacuations at 6 homes and caused damage to two homes in La Jolla. Landslides were also reported in other areas of San Diego.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A landslide forced evacuations at 6 homes and caused damage to two homes in La Jolla. Landslides were also reported in other areas of San Diego.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 24, 9:00 AM PST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST THU FEB 24 2005 .SYNOPSIS...RESIDUAL MOISTURE WILL CAUSE JUST A SLIGHT CHANCE OF SHOWERS OVER THE MOUNTAINS TODAY AND FRIDAY...OTHERWISE SKIES WILL BE PARTLY CLOUDY. COOL AND PARTLY CLOUDY SATURDAY AND SUNDAY UNDER A WEAK RIDGE OF HIGH PRESSURE. ANOTHER UPPER LOW WILL BRING A CHANCE OF SHOWERS MONDAY THROUGH WEDNESDAY. DRY WEATHER WITH A SLOW WARMING TREND IS INDICATED DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. A FEW POCKETS OF FOG IN INLAND VALLEYS THIS MORNING AND SOME LOW CLOUDS IN ORANGE COUNTY AND THE NORTHERN INLAND EMPIRE. THE UPPER LOW OVER AZ DEVELOPS A WEAK WAVE THAT ROTATES THROUGH SOUTHEAST CA WHICH WILL PROVIDE SOME LIFT. ALSO...WRAP AROUND MOISTURE SPREADING CLOUDS ACROSS THE DESERT TO THE MTNS. FOR THIS REASON SLIGHT CHANCES OF SHOWERS FOR THE BIG MTNS WILL BE RETAINED FOR THIS AFTERNOON AND FRI AFTERNOON. OTHER THAN THESE MINOR THINGS...THE BIG STORY TODAY IS SOCAL FINALLY GETS SOME SUNSHINE TO RECOVER FROM THE STORMS. THE LOW MOVES AWAY MORE DISTANTLY OVER THE WEEKEND ALLOWING THE RIDGE TO BUILD A LITTLE AND BRING US A MODEST WARMING TREND THROUGH SUN. THE NEXT STORM FOR MON AND TUE IS FORECAST BY THE GFS MODEL TO BE MUCH WEAKER AND FARTHER NORTH THAN IN PREVIOUS GFS RUNS. A COUPLE OTHER EXTENDED MODELS...INCLUDING THE EURO...SHOWS THE STORM MORE FULLY HITTING SOCAL AS PREVIOUSLY THOUGHT. THIS WILL BE INTERESTING TO SEE HOW THE PROGNOSIS EVOLVES WITH EACH SUCCEEDING RUN. RIGHT NOW THE PERFECT PROG IS ONLY TO HAVE A CHANCE OF RAIN...BUT STAY TUNED. REGARDLESS OF THAT STORM...THE MODELS AGREE THAT HIGH PRESSURE AND DRY WEATHER RETURN BY NEXT WED AND BEYOND. THE UPPER HIGH APPEARS MUCH STRONGER SO WE MIGHT EVEN THROW IN A NICE WARMING TREND. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. FLOOD WARNING REMAINS IN EFFECT FOR THE SAN DIEGUITO RIVER BELOW HODGES DAM...SEE LAXFLSSGX. && MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 845 AM PST THU FEB 24 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-251400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 845 AM PST THU FEB 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. ...FLOOD WARNING REMAINS IN EFFECT THE SAN DIEGUITO RIVER BELOW HODGES DAM... .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY. POSSIBLE PERIODS OF HEAVY RAIN WITH URBAN AND SMALL STREAM FLOODING...MONDAY THROUGH WEDNESDAY OF NEXT WEEK. HOWEVER...LATEST MODELS SUGGEST A MUCH WEAKER SYSTEM. MM
The national radar mosaic for the moment the first event began.
1 debris flow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441873.